Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 129, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 22, 2012, 8:17 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2012, 8:17 PM EDT (00:17 UTC)
- Expired
- Sep 22, 2012, 9:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 79 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
575
WHUS51 KPHI 230017
SMWPHI
ANZ430-230115-
/O.NEW.KPHI.MA.W.0129.120923T0017Z-120923T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT SAT SEP 22 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
SLAUGHTER BEACH DE...
INCLUDING PEA PATCH ISLAND...REEDY POINT AND STONY POINT...
* UNTIL 915 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 18 NM NORTHEAST OF PEA PATCH ISLAND TO 10 NM WEST OF STONY
POINT...MOVING EAST AT 25 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
OVER STONY POINT BY 835 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3961 7562 3974 7553 3970 7549 3961 7556
3959 7549 3966 7548 3960 7539 3956 7551
3954 7553 3951 7553 3955 7541 3947 7554
3946 7538 3943 7539 3941 7541 3941 7542
3945 7542 3940 7554 3945 7561
TIME...MOT...LOC 0017Z 259DEG 27KT 3988 7538 3958 7552
3946 7570
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 22, 4:24 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 22, 4:24 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT SEP 22 2012
.SYNOPSIS...
A COLD FRONT CROSSING THE APPALACHIANS WILL MOVE THROUGH OUR REGION
EARLY TONIGHT AND THEN OFFSHORE BY MORNING. LARGE NORTHERN PLAINS
HIGH PRESSURE WILL FOLLOW TO THE MID ATLANTIC COAST LATE MONDAY WITH
THE NEXT COLD FRONTAL PASSAGE SLATED FOR LATE WEDNESDAY OR THURSDAY.
HIGH PRESSURE OVER THE GREAT LAKES REGION LATE NEXT WEEK PROBABLY
MOVES TO NEW ENGLAND NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATE TODAY, A COLD FRONT CONTINUES TO PROGRESS EASTWARD ACROSS
PENNSYLVANIA, WITH A FEW SHWR/TSTORM NEAR AND AHEAD OF THE BOUNDARY.
LATEST MODEL DATA INDICATES THE FRONT TO CROSS OUR AREA FROM ABOUT
SUNSET THROUGH THE LATE EVENING/EARLY OVERNIGHT HOURS, AS IT
ADVANCES THROUGH FROM WEST TO EAST. CONVECTIVE PARAMETERS CONTINUE
TO LOOK RELATIVELY MARGINAL AS FAR AS SUPPORTING ORGANIZED TSTORM
DEVELOPMENT. MID-LEVEL LAPSE RATES ACROSS OUR AREA ARE FAIRLY
UNIMPRESSIVE. THERE IS SOME SHEAR OVER OUR AREA, BUT BY FAR THE BEST
SHEAR ASSOCIATED WITH THIS SYSTEM IS TO OUR NORTH AND WEST.
DEWPOINTS ARE IN THE 60S ACROSS OUR AREA, BUT READINGS HAVE FALLEN
OFF A BIT OVER THE LAST HOUR OR SO. IN ADDITION, THE TIMING OF THE
FRONT MOVING THROUGH THE REGION IS NOT IDEAL TO SUPPORT ORGANIZED
CONVECTION, AS WE WILL SOON BE LOSING THE DAYTIME HEATING ELEMENT.
NONETHELESS FOR NOW, WE HAVE MAINTAINED THE MENTION OF SHWR OR
TSTORM ACTIVITY WITH THE FRONTAL PASSAGE, BUT WE DID DECREASE POPS
SOMEWHAT OVER OUR AREA AS OVERALL COVERAGE WILL NOT BE AS GREAT.
THE COLD FRONT IS PROGGED TO MOVE OFFSHORE DURING THE EARLY MORNING
HOURS. NORTHWEST WINDS WILL ENSUE ACROSS THE FCST AREA, BRINGING IN
COOLER AND DRIER AIR. GRADUAL CLEARING IS ALSO EXPECTED. FOR LOW
TEMPERATURES TONIGHT, WE USED A BLEND OF CONTINUITY WITH MET/MAV
GUIDANCE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A LARGE AREA OF HIGH PRESSURE IS EXPECTED TO GRADUALLY SPREAD
EASTWARD AND INFLUENCE OUR AREA DURING SUNDAY, PROVIDING FAIR AND
DRY WEATHER. ALONG WITH AMPLE SUNSHINE, NORTHWEST WINDS AVERAGING
AROUND 10 MPH ARE EXPECTED. DEWPOINTS WILL BE NOTICEABLY LOWER THAN
SATURDAY, RUNNING IN THE 40S BY AFTERNOON. FOR HIGH TEMPERATURES, A
BLEND OF STAT GUIDANCE WITH CONTINUITY WAS USED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500 MB: STRONG VORTEX OVER HUDSON BAY WITH SHORT WAVES ROTATING
THROUGH THE NORTHEAST USA WILL EVENTUALLY LIFT NORTHEASTWARD DURING
MIDWEEK WITH CONSIDERABLE UNCERTAINTY REGARDING THE PATTERN IN OUR
AREA TOWARD NEXT WEEKEND.
CALENDER DAY AVG TEMPS: NOTABLY BELOW NORMAL TO START THIS EXTENDED
PERIOD THEN VARIABLE BUT PROBABLY WITHIN 3 DEGREES OF NORMAL FROM
WEDNESDAY ONWARD.
FCST DETAILS BASIS: THROUGH TUESDAY THIS FCST IS A BLEND OF 12Z/22
GFS/NAM MOS WITH THE PRIOR 08Z KPHI FCST. BEYOND TUESDAY...THE
FORECAST IS 14Z HPC GUIDANCE BLENDED WITH 12Z GFS MEXMOS AND THE
MASS FIELD INDICATORS OF THE UK/EC/GGEM.
THE DAILIES...
SUNDAY NIGHT...A STRONG SHORT WAVE APPROACHES BUT PROBABLY ACTS ON
DRY AIR PERMITTING A PARTLY CLOUDY TO CLEAR CHILLY DRY NIGHT.
MONDAY...SHORT WAVE PASSES OVERHEAD...WITH SOME MIDDAY/AFTN
INSTABILITY CU BUT OTHERWISE A COOL PLEASANT DAY.
MONDAY NIGHT...STILL CHILLY BUT WAA HAS HAS STARTED.
TUESDAY...PROBABLY WARMER THAN MONDAY IN THE AFTERNOON HOURS. SMALL
CHANCE OF WAA SHOWERS LATE TUE NIGHT AND NOT AS COOL TUE NIGHT AS
SUNDAY AND MONDAY NIGHTS. ECMWF TAKES THE LEAD ON THIS SHOWER OPTION.
WEDNESDAY...NEXT CFP PROBABLE AT NIGHT WITH POSSIBLY A BATCH OF SHOWERS
AHEAD OF IT. 12Z GEFS AND 12Z/22 OP ECMWF ARE HANDLING THIS A BIT
DIFFERENTLY.
THURSDAY...PRESUMING THE FRONT MOVES ON BY AS IN THE MODELS AND
GEFS...IT SHOULD BE DRY AND SEASONABLE.
FRIDAY...DRY AND SEASONABLE TO START BUT CONSIDERABLE UNCERTAINTY
DEVELOPS IN THE FORECAST FROM THIS POINT ONWARD AS A NEW TROUGH
DEVELOPS SOMEWHERE BETWEEN THE MISSISSIPPI VALLEY AND THE EAST
COAST NEXT WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WE ARE EXPECTING THE TIMING OF ANY SHWR/TSTORM ACTIVITY WITH THE
ADVANCING COLD FRONT TO BE GENERALLY IN THE 21Z TO 1Z TIMEFRAME
FOR OUR TERMINALS MOVING FROM WEST TO EAST. THERE COULD BE
TEMPORARILY LOWERED CEILINGS/VISIBILITIES ASSOCIATED WITH THE
ACTIVITY, BUT THEREAFTER, VFR CONDITIONS ARE EXPECTED. WINDS WILL
GRADUALLY SHIFT AND BE FROM THE NORTHWEST FOLLOWING THE COLD FRONT
PASSAGE LATE TONIGHT AND DURING THE EARLY MORNING HOURS, GENERALLY
UNDER 10 KNOTS.
SUNDAY...VFR CONDITIONS ARE EXPECTED, WITH NORTHWEST WINDS AROUND 10
KNOTS.
OUTLOOK...
SUNDAY NIGHT...VFR CONDITIONS ARE EXPECTED. PATCHY MVFR FOG IS
POSSIBLE IN PLACES LIKE KMIV AND KRDG.
MONDAY...VFR CONDITIONS ARE EXPECTED. NW WIND G UNDER 15 KTS
TUESDAY...VFR CONDITIONS ARE EXPECTED. SW WIND G UNDER 18 KTS.
WEDNESDAY...VFR CONDITIONS PROBABLE BUT...A PERIOD OF WARM AIR
ADVECTION MID LVL SHOWERS /CIGS BASED AOA 5000 FT/ ARE POSSIBLE
EARLY IN THE DAY. THEN A COLD FRONT WILL APPROACH LATE IN THE DAY
WITH MVFR CONDITIONS IN SHOWERS. SW WIND G TO NEAR 20 KTS.
THURSDAY...ANY MVFR CONDITIONS IN SHOWERS EARLY IN THE DAY IS
CURRENTLY OUTLOOKED TO QUICKLY BECOME VFR. N-NW WIND G UNDER 20
KTS.
&&
.MARINE...
WITH THE TIGHTENED GRADIENT ASSOCIATED WITH THE COLD FRONT PASSAGE
TONIGHT AND EARLY SUNDAY, WIND GUSTS UP TO AROUND 25 KNOTS ARE
EXPECTED FOR OUR COASTAL WATERS ALONG WITH SEAS BETWEEN 3 TO 5 FEET.
WITH THIS IN MIND, WE HAVE CONTINUE A SMALL CRAFT ADVISORY THROUGH
SUNDAY AFTERNOON. FOR DELAWARE BAY, GUSTS UP TO AROUND 20 KNOTS ARE
POSSIBLE THROUGH TONIGHT WITH SEAS MORE IN THE 1 TO 3 FOOT RANGE.
OUTLOOK...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLD MONDAY AND TUESDAY AS NORTHERN PLAINS HIGH PRESSURE
BUILDS TOWARD AND EVENTUALLY TO THE EAST OF THE WATERS. THE
GRADIENT FLOW LATE MONDAY COULD BACK OFF ENOUGH TO ALLOW SEA AND
BAY BREEZES TO FORM. THE GRADIENT FLOW SHOULD BE SLACK ENOUGH
TUESDAY TO ALLOW SEA AND BAY BREEZES TO FORM AS WELL.
THE SOUTHWEST GRADIENT FLOW THAT DEVELOPS AHEAD OF A COLD FRONT
WEDNESDAY MAY BE STRONG ENOUGH TO ALLOW WINDS TO GUST NEAR 20 KNOTS.
MODEL SOUNDINGS SUGGEST THAT THE MIXED LAYER MAY NOT BE DEEP ENOUGH
TO ALLOW STRONGER WINDS TO MIX DOWN FROM ABOVE AHEAD OF THE FRONT.
HOWEVER...DUE TO TIMING ISSUES...CONFIDENCE IN THIS IS LESS THAN
AVERAGE.
THURSDAY...A N-NW FLOW SHOULD DEVELOP AND G ARE CURRENTLY MODELED TO
BE LESS THAN 20 KTS.
&&
.RIP CURRENTS...
WITH A STRONG SOUTHERLY FLOW IN PLACE, SWELLS WILL CONTINUE TO
INCREASE THROUGH THE EVENING. WAVE PERIOD WILL OCCASIONALLY BE
10-12 SEC AND SURF HEIGHTS WILL BE 2 TO 4 FEET ALONG THE COAST.
IN HOUSE PROCEDURES GIVE BORDERLINE MOD/HIGH FOR NJ BUT WITH THE
NJ COAST BEING FAIRLY SUSCEPTIBLE TO A SOUTHERLY FLOW WE HAVE
DECIDED TO CONTINUE WITH A HIGH RISK ALONG THE NEW JERSEY COAST.
THE DELAWARE COAST WILL REMAIN UNDER A MODERATE RISK FOR TODAY.
FOR SUNDAY...A MODERATE RISK FOR DANGEROUS RIP CURRENTS SHOULD
PREVAIL WITH A 10 TO 12 SECOND PERIOD AND A 3 TO 4 FT E SWELL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
024>026.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ450>455.
&&
SYNOPSIS...DRAG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...DRAG
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...Hazardous weather outlook, Sep 22, 3:37 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 337 PM EDT SAT SEP 22 2012 NJZ001-PAZ054-055-231945- SUSSEX-CARBON-MONROE- 337 PM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN 4 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING AND AGAIN EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-015>019-021-023- PAZ060>062-067>071-231945- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CAPE MAY-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 337 PM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-020-022-027-231945- WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON- 337 PM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-231945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 337 PM EDT SAT SEP 22 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-231945- DELAWARE BEACHES- 337 PM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN 6 PM AND MIDNIGHT. THERE IS STILL A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK OF RIP CURRENT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-231945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 337 PM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 22, 7:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT SAT SEP 22 2012
DEZ001-MDZ008-NJZ016>019-PAZ067-068-070-071-230000-
CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
702 PM EDT SAT SEP 22 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...CECIL...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
WEST CHESTER TO 7 MILES NORTH OF NEWARK TO 7 MILES SOUTH OF NEWARK...
MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR MORRIS
PARK...ROXBOROUGH AROUND 715 PM...NORTHEAST PHILADELPHIA...ROCKLEDGE
AROUND 730 PM...WISSINOMING...TACONY AROUND 745 PM...WESTVILLE AND
BROOKLAWN AROUND 800 PM.
BE PREPARED FOR RAPIDLY CHANGING WEATHER AND MOVE INDOORS AT THE
FIRST SIGN OF THREATENING WEATHER. THIS LINE SHALL AFFECT PHILADELPHIA
AND CAMDEN.
KIDX DOPPLER RADAR HAS BEEN CONSISTENTLY SHOWING WINDS OF AROUND 40 MPH
WITH THIS LINE AND A COUPLE OF MESONET SITES IN CHESTER COUNTY HAD WIND
GUSTS TO THIS LEVEL.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3982 7581 4003 7540 4010 7503 4007 7497
4005 7498 4006 7494 4005 7491 3981 7498
3950 7582
TFGSpecial weather statement, Sep 22, 7:22 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT SAT SEP 22 2012
DEZ001-MDZ008-012-PAZ067-230015-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
722 PM EDT SAT SEP 22 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
NEWARK TO 21 MILES SOUTHWEST OF NEWARK TO 23 MILES EAST OF
BALTIMORE...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR BLAKE...TOUGHKENAMON AROUND 730 PM...KENNETT SQUARE...LADENBERG
AROUND 745 PM...WARWICK...CAYOTS AROUND 800 PM...NEWPORT AND ELSMERE
AROUND 815 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS.
PLEASE MOVE E INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.
LAT...LON 3926 7623 3930 7619 3932 7619 3938 7611
3938 7606 3943 7600 3946 7602 3952 7599
3954 7606 3959 7610 3978 7589 3993 7559
3964 7558 3960 7560 3960 7558 3952 7558
3914 7628
TFGSpecial weather statement, Sep 22, 7:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT SAT SEP 22 2012
NJZ008-010-230030-
MORRIS NJ-SOMERSET NJ-
752 PM EDT SAT SEP 22 2012
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SOMERSET COUNTIES...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SOMERVILLE...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR BASKING RIDGE...FAR HILLS
AROUND 800 PM...MILLINGTON...MADISON AROUND 815 PM...CHATHAM AND
FLORHAM PARK AROUND 830 PM.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU SEE
THREATENING WEATHER, PLEASE MOVE INDOORS.
LAT...LON 4082 7432 4080 7436 4073 7437 4067 7445
4067 7440 4062 7442 4057 7453 4055 7472
4060 7472 4062 7470 4064 7473 4069 7472
4086 7432
TFGLocal storm report, Sep 22, 7:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT SAT SEP 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST MACUNGIE 40.52N 75.55W
09/22/2012 E50 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED WIND GUSTS OF AROPUND 50 MPH
0710 PM TSTM WND DMG SHAWNEE ON DELAWARE 41.01N 75.11W
09/22/2012 MONROE PA 911 CALL CENTER
A COUPLE OF TREES AND TREE LIMBS DOWN POWER OUTAGES IN
THE AREA.
&&
EVENT NUMBER PHI1200797 PHI1200798
TGSpecial weather statement, Sep 22, 8:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
806 PM EDT SAT SEP 22 2012
NJZ001-008-230045-
MORRIS NJ-SUSSEX NJ-
806 PM EDT SAT SEP 22 2012
...STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT MORRIS AND
SUSSEX COUNTIES...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 18
MILES NORTHEAST OF NEWTON TO 12 MILES SOUTHEAST OF NEWTON TO 17
MILES NORTH OF SOMERVILLE...MOVING EAST AT 35 MPH.
THE LINE WILL BE NEAR GREEN POND...VERNON VALLEY
AROUND 815 PM...RIVERDALE AND PEQUANNOCK TOWNSHIP AROUND 830 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE. SEEK SHELTER
AT THE FIRST SIGN OF THREATENING WEATHER.
LAT...LON 4121 7437 4119 7437 4109 7449 4105 7449
4106 7445 4102 7438 4101 7430 4098 7427
4090 7427 4090 7433 4085 7432 4081 7453
4096 7464 4135 7468
TFGSpecial weather statement, Sep 22, 8:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT SAT SEP 22 2012
DEZ001-002-MDZ012-015-NJZ016-017-021-230115-
CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
815 PM EDT SAT SEP 22 2012
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN
ANNE'S AND SALEM COUNTIES...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
WILMINGTON TO 17 MILES SOUTH OF NEWARK TO 27 MILES EAST OF
BALTIMORE...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR MASSEY...CRUMPTON AROUND 830 PM...DEPTFORD...WOODBURY AROUND 845
PM...GREEN SPRING...DELANEY CORNER AROUND 900 PM...CLAYTON AND ELMER
AROUND 915 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO AROUND 45 MPH ARE LIKELY WITH THE STRONGEST STORMS.
LAT...LON 3938 7577 3974 7543 3987 7515 3967 7496
3927 7524 3929 7526 3928 7529 3934 7534
3935 7539 3943 7547 3945 7554 3950 7556
3946 7558 3932 7543 3921 7539 3906 7624
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:06 PM EDT | Special Weather Statement | PHI | Morris | 39 min |
| Sep 22, 8:15 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 60 min |
| Sep 22, 8:28 PM EDT | Special Weather Statement | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 92 min |
| Sep 22, 8:44 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 61 min |
| Sep 22, 8:49 PM EDT | Special Marine Warning | PHI | 41 min | |
| Sep 22, 10:11 PM EDT | Special Weather Statement | PHI | Ocean | 64 min |
| Sep 22, 10:27 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 63 min |
| Sep 22, 11:37 PM EDT | Special Weather Statement | PHI | Atlantic | 53 min |
| Sep 22, 11:46 PM EDT | Special Marine Warning | PHI | 59 min | |
| Sep 22, 10:52 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.